Hail, Lowndes
- When
- March 14, 5:18 PM EST
- Where
- Lowndes County, West Valdosta
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -83.300
Golfball size hail reported by the Lowndes County EMA.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 14, 2:10 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EST MON MAR 14 2005 .SYNOPSIS...THE SURFACE COLD FRONT IS SLOWLY SAGGING SE THIS AFTERNOON...WITH A STRONG THETA-E GRADIENT & NW FLOW BEHIND THE FRONT. AT 1 PM BOUNDARY JUST NW OF KTLH WITH PRE-FRONTAL TROUGH FROM JUST OFF THE COASTAL WATERS TO EAST OF KVLD. THIS WAS THE LIFT FOR THE STORMS OVER THE COASTAL WATERS & TO THE EAST. WITH THE DIFFERENTIAL HEATING...IN PLACE MOISTURE & INSTABILITY...STILL A CHANCE OF SCATTERED SHOWERS & ISOLATED TSTMS OVER THE EASTERN TO SE PARTS OF CWA. SEVERE THREAT REMAINS LOW. CURRENT 88D RADARS HAVE CONVECTION OF THE COASTAL WATERS PUSHING EAST. WITH BOUNDARY DRIFTING SOUTH...THIS WOULD BE WHERE ANY CONVECTION COULD FORM. UPPER DYNAMICS ARE WEAK. 12Z KTAE SOUNDING HAD A PRECIP WATER VALUE OF 1.23 INCHES...A CAPE NEAR 1900 J/KG...& LI OF -7.4. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...EXPECTING THE FRONTAL AS THE BOUNDARY DRIFTS SE...STILL EXPECT ISOLATED SHOWERS & THUNDERSTORMS. THEN ON TUESDAY...THE BOUNDARY SHOULD DRIFT FAR ENOUGH SOUTH TO BE A DRY & COOLER DAY. THEN THE MAIN SYSTEM SETS UP FOR TUESDAY NIGHT & WEDNESDAY WITH LIKELY TO CAT SHOWERS & ISOLATED TSTMS. OVERALL QPF SHOULD BE 0.5-1.0 INCHES ALL AREAS...WITH GREATER THAN 1 INCH S & SE OF SURFACE LOW. THIS MAIN SYSTEM IS EXPECTED TO BE EAST OF THE CWA BY 12Z THURSDAY. .LONG TERM (THURSDAY THROUGH MONDAY)...SOME SMALL CHANCES OR RAIN LINGER THURSDAY OVER THE CWA...WITH A DRYING TREND INTO FRIDAY. THEN THE NEXT CENTRAL PLAINS SYSTEM PUSHES ACROSS THE OHIO VALLEY WITH A TRAILING COLD FRONT. THIS WILL BRING ANOTHER SHOT OF SHOWERS & TSTMS. SUNDAY SHOULD BE A BIT COOLER & DRY. MONDAY HAS A SURFACE HIGH DOMINATING THE PATTERN. && .MARINE...WINDS & SEAS ARE REMAINING BELOW SCEC. EXPECT WINDS & SEAS TO GRADUALLY INCREASE TUESDAY LATE TO WEDNESDAY TO SCEC TO NEAR SCA WITH SYSTEM. && .FIRE WEATHER...EXPECTING RH VALUES TO REMAIN ABOVE THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 54 71 58 71/ 40 30 70 80 PANAMA CITY 56 70 62 70/ 30 50 80 80 DOTHAN 51 66 55 67/ 10 50 80 80 ALBANY 51 68 55 67/ 30 30 80 80 VALDOSTA 53 71 56 70/ 50 20 70 80 CROSS CITY 57 74 62 75/ 30 20 60 80 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EST MON MAR 14 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-151015- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 430 AM EST MON MAR 14 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA TODAY WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS...ESPECIALLY IN SOUTH-CENTRAL GEORGIA AND AROUND THE FLORIDA BIG BEND. THE ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW WILL DEVELOP IN THE NORTHWESTERN GULF AND PUSH A WARM FRONT NEAR THE AREA ON TUESDAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THESE FEATURES. HIGH PRESSURE WILL BUILD BACK INTO THE AREA LATE IN THE WEEK...WITH JUST SLIGHT CHANCES OF RAIN IN THE FORECAST THROUGH THE START OF THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THE STORMS TODAY MAY APPROACH SEVERE LIMITS IN SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 PM EST MON MAR 14 2005 GAZ127>131-146>148-158>161-150000- BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-IRWIN GA- LANIER GA-LOWNDES GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA- INCLUDING THE CITIES OF...ADEL...ASHBURN...FITZGERALD...LAKELAND... MOULTRIE...NASHVILLE...OCILLA...QUITMAN...SYLVESTER...THOMASVILLE... TIFTON AND VALDOSTA 141 PM EST MON MAR 14 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A PORTION OF SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 700 PM EST MONDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES IN GEORGIA: WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER AND LOWNDES. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING ALONG AND AHEAD OF A COLD FRONT SAGGING SOUTHWARD ACROSS THE REGION. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 22-BARRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 PM EST MON MAR 14 2005 GAZ159-160-142222- BROOKS GA-LOWNDES GA- INCLUDING THE CITIES OF...QUITMAN AND VALDOSTA 454 PM EST MON MAR 14 2005 AT 452 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN BROOKS COUNTY EAST OF BADEN AND NORTH OF NANKIN...MOVING NORTHEAST AT 30 MPH. THE STORM IS EXPECTED TO CROSS INTO LOWNDES COUNTY AND PASS JUST SOUTH OF VALDOSTA BETWEEN 515 AND 530 PM. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail reported by the Lowndes County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439508.